Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Goodland, KS

March 16, 2014Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas

NWS Goodland, KS issued this red flag warning at Mar 16, 2014, 11:30 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas. It took effect at Mar 17, 2014, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 11:30 AM MDT (17:30 UTC)
In effect from
Mar 17, 2014, 11:00 AM MDT
Expired
Mar 17, 2014, 9:00 PM MDT
In force
10 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS83 KGLD 161730
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1130 AM MDT SUN MAR 16 2014

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170600-
/O.UPG.KGLD.FW.A.0006.140317T1700Z-140318T0300Z/
/O.NEW.KGLD.FW.W.0008.140317T1700Z-140318T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1130 AM MDT SUN MAR 16 2014 /1230 PM CDT SUN MAR 16 2014/

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM
MDT /10 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...002...003...004...013...014...015...016...
027...028...029...041...042...079...080...081...252...253 AND
254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* TEMPERATURES...IN THE 70S. 

* IMPACTS...THERE WILL BE A POTENTIAL FOR EXPLOSIVE FIRE GROWTH.
  FIRES THAT DEVELOP MAY QUICKLY BECOME OUT OF CONTROL. A STRONG
  COLD FRONT WILL ENTER YUMA COUNTY COLORADO AROUND 7 PM MDT
  MONDAY NIGHT AND RACE EAST ACROSS THE REST OF THE AREA DURING
  THE EVENING. WIND GUSTS WITH THE FRONT WILL LIKELY REACH AT
  LEAST 45 MPH. ANY FIRES THAT DEVELOP DURING THE DAY MONDAY WILL
  BE SUBJECT TO THIS SUDDEN WIND SHIFT AND RAPID INCREASE IN SPEED
  AND CHANGE COURSE TOWARD THE EAST OR SOUTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
5 follow-up statements
097 
WWUS83 KGLD 170658
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1258 AM MDT MON MAR 17 2014

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171500-
/O.CON.KGLD.FW.W.0008.140317T1700Z-140318T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1258 AM MDT MON MAR 17 2014 /158 AM CDT MON MAR 17 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...
004...013...014...015...016...027...028...029...041...042...079...
080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* TEMPERATURES...IN THE 70S.

* IMPACTS...THERE WILL BE A POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 
  FIRES THAT DEVELOP MAY QUICKLY BECOME OUT OF CONTROL. A STRONG 
  COLD FRONT WILL ENTER YUMA COUNTY COLORADO AROUND 7 PM MDT 
  MONDAY NIGHT AND RACE EAST ACROSS THE REST OF THE AREA DURING 
  THE EVENING. WIND GUSTS WITH THE FRONT WILL LIKELY REACH AT 
  LEAST 45 MPH. ANY FIRES THAT DEVELOP DURING THE DAY MONDAY 
  WILL BE SUBJECT TO THIS SUDDEN WIND SHIFT AND RAPID INCREASE 
  IN SPEED AND CHANGE COURSE TOWARD THE EAST OR SOUTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
783 
WWUS83 KGLD 170923
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
323 AM MDT MON MAR 17 2014

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171800-
/O.CON.KGLD.FW.W.0008.140317T1700Z-140318T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
323 AM MDT MON MAR 17 2014 /423 AM CDT MON MAR 17 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...
004...013...014...015...016...027...028...029...041...042...079...
080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...IN THE UPPER 60S.

* IMPACTS...THERE WILL BE A POTENTIAL FOR RAPID FIRE GROWTH. FIRES
  THAT DEVELOP MAY QUICKLY BECOME OUT OF CONTROL. A STRONG COLD
  FRONT WILL ENTER YUMA COUNTY COLORADO AROUND 6 PM MDT MONDAY
  EVENING AND RACE EAST ACROSS THE REST OF THE AREA DURING THE
  EVENING. WIND GUSTS WITH THE FRONT WILL LIKELY REACH AT 45 TO 50
  MPH. ANY FIRES THAT DEVELOP DURING THE DAY MONDAY WILL BE
  SUBJECT TO THIS SUDDEN WIND SHIFT AND RAPID INCREASE IN SPEED
  AND CHANGE COURSE TOWARD THE EAST OR SOUTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
870 
WWUS83 KGLD 170925
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
325 AM MDT MON MAR 17 2014

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171730-
/O.CON.KGLD.FW.W.0008.140317T1700Z-140318T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
325 AM MDT MON MAR 17 2014 /425 AM CDT MON MAR 17 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...
004...013...014...015...016...027...028...029...041...042...079...
080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WIND
  GUSTS TO 50 MPH BEHIND A COLD FRONT THAT MOVES IN AFTER 6 PM MDT.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...HIGHS IN THE MID TO UPPER 70S.

* IMPACTS...THERE WILL BE A POTENTIAL FOR RAPID FIRE GROWTH. 
  FIRES THAT DEVELOP MAY QUICKLY BECOME OUT OF CONTROL. A STRONG 
  COLD FRONT WILL ENTER YUMA COUNTY COLORADO AROUND 6 PM MDT 
  MONDAY EVENING AND RACE EAST ACROSS THE REST OF THE AREA 
  DURING THE EVENING. WIND GUSTS WITH THE FRONT WILL LIKELY 
  REACH AT 45 TO 50 MPH. ANY FIRES THAT DEVELOP DURING THE DAY 
  MONDAY WILL BE SUBJECT TO THIS SUDDEN WIND SHIFT AND RAPID 
  INCREASE IN SPEED AND CHANGE COURSE TOWARD THE EAST OR 
  SOUTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
269 
WWUS83 KGLD 171710
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MDT MON MAR 17 2014

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180300-
/O.CON.KGLD.FW.W.0008.000000T0000Z-140318T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1110 AM MDT MON MAR 17 2014 /1210 PM CDT MON MAR 17 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
001...002...003...004...013...014...015...016...027...028...029...
041...042...079...080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TEMPERATURES...IN THE 70S. 

* IMPACTS...THERE WILL BE A POTENTIAL FOR RAPID FIRE GROWTH. FIRES
  THAT DEVELOP MAY QUICKLY BECOME OUT OF CONTROL. A STRONG COLD
  FRONT WILL ENTER YUMA COUNTY COLORADO AROUND 6 PM MDT MONDAY
  EVENING AND RACE EAST ACROSS THE REST OF THE AREA DURING THE
  EVENING. WIND GUSTS WITH THE FRONT WILL LIKELY REACH AT 45 TO 50
  MPH. ANY FIRES THAT DEVELOP DURING THE DAY MONDAY WILL BE
  SUBJECT TO THIS SUDDEN WIND SHIFT AND RAPID INCREASE IN SPEED
  AND CHANGE COURSE TOWARD THE EAST OR SOUTHEAST. FIRE PERSONNEL
  NEED TO BE SITUATIONALLY AWARE OF WHEN THE COLD FRONT WILL ARRIVE
  AT THEIR LOCATION IF BATTLING ANY FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
635 
WWUS83 KGLD 180306
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
906 PM MDT MON MAR 17 2014

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180415-
/O.EXP.KGLD.FW.W.0008.000000T0000Z-140318T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
906 PM MDT MON MAR 17 2014 /1006 PM CDT MON MAR 17 2014/

...RED FLAG WARNING HAS EXPIRED FOR
FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

AS TEMPERATURES CONTINUE TO FALL...RELATIVE HUMIDITIES HAVE
CLIMBED ABOVE CRITICAL THRESHOLD VALUES. THEREFORE THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 11:30 AM MDT, 0 minutes earlier.

Area forecast discussion, Mar 16, 11:30 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1130 AM MDT SUN MAR 16 2014

.UPDATE...
ISSUED AT 1130 AM MDT SUN MAR 16 2014

RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA
MONDAY. SEE FIRE WEATHER SECTION BELOW.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 252 AM MDT SUN MAR 16 2014

AN ACTIVE SHORT TERM PERIOD IS EXPECTED WITH A FIRE WEATHER WATCH ON
MONDAY AND THE POSSIBILITY FOR A WIND ADVISORY ON MONDAY NIGHT AND
TUESDAY.

THE RIDGE ALOFT PUSHES EAST OVER THE ROCKIES AND HIGH PLAINS WITH
HIGH PRESSURE MOVING ACROSS THE CENTRAL HIGH PLAINS REGION AND
COOLER TEMPERATURES REMAINING OVER THE EAST SECTIONS OF THE
FORECAST AREA THIS AFTERNOON. A SURFACE TROUGH DEEPENS ALONG THE
EASTERN COLORADO BORDER AND WESTERN NEBRASKA SUNDAY NIGHT WITH A
SURFACE LOW DEEPENING FROM SOUTH DAKOTA TO THE TEXAS PANHANDLE ON
MONDAY IN RESPONSE TO THE APPROACHING UPPER SHORT WAVE TROUGH
CENTERED OVER WESTERN NEBRASKA BY MIDNIGHT MONDAY NIGHT. NEAR
SURFACE SOUTHWEST FLOW INCREASES AHEAD OF THE DEEPENING SURFACE
LOW WITH RH VALUES DROPPING TO 15 PERCENT OR LOWER DURING MONDAY
AFTERNOON AS TEMPERATURES RISE INTO THE LOWER TO MID 70S.

A COLD FRONT IS CURRENTLY EXPECTED TO MOVE THROUGH THE FORECAST
AREA BETWEEN 03Z AND 06Z MONDAY EVENING. WINDS IMMEDIATELY BEHIND
THE FRONT LOOK LIKE THEY WILL BE MEETING WIND ADVISORY
CRITERIA...ALTHOUGH THE DURATION OF THESE WINDS IS QUESTIONABLE TO
TECHNICALLY MEET ADVISORY CRITERIA. AS SUBSIDENCE BEHIND THE UPPER
TROUGH MOVES ACROSS THE FORECAST AREA ON TUESDAY...IT LOOKS LIKE
SOME OF THE 50 KT WIND BETWEEN 700 AND 850 MB COULD MIX TO THE
SURFACE...ESPECIALLY IF WE END UP GETTING ANY KIND OF SHOWERY
PRECIPITATION BEHIND THE FRONT TUESDAY MORNING. WILL LET
SUBSEQUENT SHIFTS REFINE THIS FURTHER REFINE THIS SCENARIO AS MORE
INFORMATION BECOMES AVAILABLE AND MODELS GAIN SOME CONSISTENCY.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 248 AM MDT SUN MAR 16 2014

ZONAL FLOW SHOULD DEVELOP ACROSS THE UNITED STATES WEDNESDAY AS THE
DEPARTING WEATHER SYSTEM OVER THE MIDWEST CONTINUES EAST. THIS ZONAL
FLOW ALOFT SHOULD CONTINUE THROUGH FRIDAY UNTIL AN UPPER LEVEL
TROUGH MOVES INTO THE SOUTHWESTERN UNITED STATES FRIDAY NIGHT. THERE
ARE TIMING DIFFERENCES BETWEEN THE ECMWF AND GFS FOR THIS NEXT
SYSTEM. CONFIDENCE IS LOW WITH RESPECT TO THE EVOLUTION OF THIS
DISTURBANCE. THIS WOULD PROVIDE THE NEXT CHANCE OF PRECIPITATION
AFTER TUESDAY.

UNDER THE ZONAL FLOW ALOFT...WARMER AND DRY WEATHER WILL RETURNS
WEDNESDAY AND THURSDAY. GUIDANCE HAS BEEN FAIRLY CONSISTENT ON
TEMPERATURES WEDNESDAY WHILE THERE HAS BEEN A SLIGHT TREND TOWARDS
WARMER TEMPERATURES THURSDAY. THERE ARE INDICATIONS OF ANOTHER COLD
FRONT PASSING THROUGH FRIDAY...DROPPING TEMPERATURES FOR THE
WEEKEND. AT THIS TIME...IT IS HARD TO SEE THIS BEING A SIGNIFICANT
CHANGE BASED ON THE UPPER LEVEL PATTERN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1100 AM MDT SUN MAR 16 2014

KGLD...STRATUS CONTINUES TO IMPACT THE TERMINAL WITH MVFR CIGS.
SHOULD SEE MVFR CIGS CONTINUE FROM TAF ISSUANCE THROUGH
APPROXIMATELY 19Z BEFORE QUICKLY IMPROVING TO VFR. FOR THE REST
OF THE TAF PERIOD ONLY SOME MID AND PREDOMINATELY HIGH CLOUDS
EXPECTED. WINDS FROM THE NORTH AROUND 10KTS AT TAF ISSUANCE
BECOMING VRB05KTS BY 23Z. SOUTHWEST WINDS 10-12KTS DEVELOP BY 04Z
AND CONTINUE THROUGH 16Z THEN START TO INCREASE WITH GUSTS AROUND
20KTS BY 17Z.

KMCK...STRATUS CONTINUES TO IMPACT THE TERMINAL WITH MVFR CIGS.
SHOULD SEE MVFR CIGS CONTINUE FROM TAF ISSUANCE THROUGH
APPROXIMATELY 19Z-20Z BEFORE QUICKLY IMPROVING TO VFR. FOR THE
REST OF THE TAF PERIOD ONLY SOME MID AND PRO DOMINANTLY HIGH CLOUDS
EXPECTED. WINDS VRB06KTS AT TAF ISSUANCE THROUGH 03Z THEN FROM THE
SOUTH TO SOUTHWEST NEAR 10KTS THROUGH 16Z. AFTER 17Z SOUTHWEST
WINDS OF 12KTS EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 1130 AM MDT SUN MAR 16 2014

A RED FLAG WARNING IN EFFECT LATE MONDAY MORNING THROUGH MONDAY
EVENING.

THE COMBINATION OF AFTERNOON TEMPERATURES WELL INTO THE
70S...RELATIVE HUMIDITY BELOW 10 PERCENT...AND SOUTHWEST WINDS
GUSTING 25-35 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS AND
A RED FLAG WARNING HAS BEEN ISSUED.

WE MAY BE LONG ON THE WARNING END TIME OF 03Z (9 PM MDT OR 10 PM
CDT) BUT WE CAN ADJUST THAT TOMORROW AS TIMING OF A COLD FRONT IS
REFINED.

IT SHOULD BE MENTIONED THAT ANY FIRES THAT DO GET OUT OF CONTROL
DURING THE DAY COULD BE SUBJECT TO A SHARP WIND SHIFT TO THE
NORTHWEST AND INCREASE IN SPEED AS GUSTS TO 45 MPH ARE EXPECTED AS
A COLD FRONT QUICKLY MOVES EAST/SOUTHEAST ACROSS THE AREA. AT
PRESENT TIME THE WIND SHIFT SHOULD REACH YUMA COUNTY COLORADO
AROUND 7 PM MDT AND RACE EAST/SOUTHEAST ACROSS THE REST OF THE
AREA DURING THE EVENING. SHOULD ANY FIRES DEVELOP THOSE BATTLING
THEM SHOULD BE AWARE AND BE UP TO DATE ON WHEN THE COLD FRONT AND
WIND SHIFT IS EXPECTED TO IMPACT THEM.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM
     CDT/ MONDAY FOR KSZ001>004-013>016-027>029-041-042.

CO...RED FLAG WARNING FROM 11 AM TO 9 PM MDT MONDAY FOR COZ252>254.

NE...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM
     CDT/ MONDAY FOR NEZ079>081.

&&

UPDATE...99
SHORT TERM...LOCKHART
LONG TERM...RRH
AVIATION...99
FIRE WEATHER...LOCKHART
Hazardous weather outlook, Mar 16, 3:46 AM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
346 AM MDT SUN MAR 16 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
346 AM MDT SUN MAR 16 2014 /446 AM CDT SUN MAR 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS LEADING TO THE POTENTIAL OF
EXPLOSIVE FIRE GROWTH ARE CURRENTLY ANTICIPATED ON MONDAY DUE TO
WARM...DRY AND BREEZY CONDITIONS.

A COLD FRONT MOVES THROUGH THE AREA MONDAY NIGHT WITH WINDY
CONDITIONS MONDAY NIGHT AND DURING THE DAY ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Kansas, 2014Red Flag Warnings in Colorado, 2014Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.